It has been one hell of a week...
After being sick all last weekend with sinus issues I went to the doctor on Monday. Sure enough, they diagnosed me with a sinus infection and gave my a script for a high dose of Amox... 3 - 500 mg tablets twice a day for 10 days. (Also, my son was home Monday with vomiting from a tummy bug. He vomited all morning and then was fine.) Anyway, I took one dose Monday night and another dose Tuesday morning. On Tuesday afternoon I started feeling nauseous and having diarrhea, I even had an accident in my pants once. Early Wednesday morning I woke up and I was running a temp (I hadn't run one before) and had chills, feeling awful. My husband took me to the ER at 2am Wednesday morning. They tested me for the flu which was negative... gave me a steroid and an antibiotic shot and changed my script to Augmentin. So I came home Wednesday and slept, didn't get my script filled until Thursday morning. I had a normal BM on Wednesday and then had a couple of diarrhea BM's. I took my first dose of Augmentin yesterday morning and had a couple of bouts of diarrhea. Last night I was feeling a little better and ate some chicken strips, cole slaw and biscuits. Then late last night I started with the diarrhea again which (sorry tmi), looked like cole slaw... I didn't take another dose of Augmentin. Then this morning I had watery diarrhea about 6 times...no fever, no cramping...just an urgent need to go. I went back to the ER today... and immediately the nurse started talking about C. Diff, saying she had it once and explaining what it was. The doctor came in and said that she thought it was unlikely that it was C. Diff because I hadn't been on antibiotics too long, and that there is a nasty stomach bug going around, and it could also be a side effect from the antibiotics.... they took a stool sample (which will take at least until Monday to get the results). That same nurse came in saying that it smelled "C. Diffy" to her (smelled like cole slaw to me) and continued to talk about it, freaking me out further. It even said on my discharge papers that it was unlikely it was C. Diff and they would call if it was...but the nurse wouldn't stop talking about it.
So, the nurse came in to discharge me. Gave me a script for an anti-diarrhea medicine, "It is okay to take now, but if it is C. Diff you can't take it". Told me to stop the Augmentin and switched me to Bactrim. Gave me a script for Flagyl, for if I test positive for C. Diff. She told me to "hold on to it until the test result come back, or I could start taking it now". She said they wouldn't call me unless it was C. Diff.
I left there VERY confused. I am terrified of having C. Diff. The nurse thinks I do, the doctor thinks I don't. That nurse really scared me! I don't know much about C. Diff and I don't want to google it, so I came on here to see if anyone can help. I am trying hard to fight the urge to google, I know it will just make things worse.